Alert archive / Tennessee / Frost Advisories in 2021
Frost Advisory 11, NWS Morristown, TN
NWS Morristown, TN issued this frost advisory at Nov 6, 2021, 2:59 PM EDT for 21 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Nov 7, 2021, 3:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2021, 2:59 PM EDT (18:59 UTC)
- In effect from
- Nov 7, 2021, 3:00 AM EST
- Expired
- Nov 7, 2021, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Morristown, TN
All 23 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Cocke County, TN, Grainger County, TN, Hamblen County, TN, Hamilton County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Sequatchie County, TN, Sevier County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 100 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
617 WWUS74 KMRX 061859 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 259 PM EDT Sat Nov 6 2021 NCZ060-061-TNZ036>040-067>071-073-081>086-098>102-070300- /O.NEW.KMRX.FR.Y.0011.211107T0800Z-211107T1400Z/ Cherokee-Clay-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Roane-Loudon-Knox-Jefferson-Northwest Blount-North Sevier- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-Marion- Hamilton-Bradley-West Polk-East Polk- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, Parksville, Reliance, Big Frog Mountain, Ducktown, and Turtletown 259 PM EDT Sat Nov 6 2021 /159 PM CDT Sat Nov 6 2021/ ...FROST ADVISORY IN EFFECT FROM 3 AM EST /2 AM CST/ TO 9 AM EST /8 AM CST/ SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of east Tennessee and southwest North Carolina. * WHEN...From 3 AM EST /2 AM CST/ to 9 AM EST /8 AM CST/ Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
168 WWUS74 KMRX 062043 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 443 PM EDT Sat Nov 6 2021 NCZ060-061-TNZ102-070445- /O.UPG.KMRX.FR.Y.0011.211107T0800Z-211107T1400Z/ /O.NEW.KMRX.FZ.W.0009.211107T0800Z-211107T1400Z/ Cherokee-Clay-East Polk- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Big Frog Mountain, Ducktown, and Turtletown 443 PM EDT Sat Nov 6 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY... * WHAT...Sub-freezing temperatures as low as 29 degrees expected. * WHERE...In Tennessee, East Polk County. In North Carolina, Cherokee and Clay Counties. * WHEN...From 3 AM to 9 AM EST Sunday. * IMPACTS...freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ TNZ036>040-067>071-073-081>086-098>101-070445- /O.CON.KMRX.FR.Y.0011.211107T0800Z-211107T1400Z/ Anderson-Union-Grainger-Hamblen-Northwest Cocke-Roane-Loudon-Knox- Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea- Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk- Including the cities of Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, Parksville, and Reliance 443 PM EDT Sat Nov 6 2021 /343 PM CDT Sat Nov 6 2021/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM EST /2 AM CST/ TO 9 AM EST /8 AM CST/ SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Much of central and southern sections of east Tennessee of east Tennessee. * WHEN...From 3 AM EST /2 AM CST/ to 9 AM EST /8 AM CST/ Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
022 WWUS74 KMRX 070124 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 924 PM EDT Sat Nov 6 2021 NCZ060-061-TNZ102-071000- /O.CON.KMRX.FZ.W.0009.211107T0800Z-211107T1400Z/ Cherokee-Clay-East Polk- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Big Frog Mountain, Ducktown, and Turtletown 924 PM EDT Sat Nov 6 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY... * WHAT...Sub-freezing temperatures as low as 29 degrees expected. * WHERE...In Tennessee, East Polk County. In North Carolina, Cherokee and Clay Counties. * WHEN...From 3 AM to 9 AM EST Sunday. * IMPACTS...Freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ TNZ036>040-067>071-073-081>086-098>101-071000- /O.CON.KMRX.FR.Y.0011.211107T0800Z-211107T1400Z/ Anderson-Union-Grainger-Hamblen-Northwest Cocke-Roane-Loudon-Knox- Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea- Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk- Including the cities of Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, Parksville, and Reliance 924 PM EDT Sat Nov 6 2021 /824 PM CDT Sat Nov 6 2021/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM EST /2 AM CST/ TO 9 AM EST /8 AM CST/ SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. Isolated locations could drop at or below freezing. * WHERE...Much of central and southern sections of east Tennessee. * WHEN...From 3 AM EST /2 AM CST/ to 9 AM EST /8 AM CST/ Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
103 WWUS74 KMRX 070803 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 303 AM EST Sun Nov 7 2021 NCZ060-061-TNZ102-071400- /O.CON.KMRX.FZ.W.0009.000000T0000Z-211107T1400Z/ Cherokee-Clay-East Polk- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Big Frog Mountain, Ducktown, and Turtletown 303 AM EST Sun Nov 7 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 29 degrees expected. * WHERE...In Tennessee, East Polk County. In North Carolina, Cherokee and Clay Counties. * WHEN...Until 9 AM EST this morning. * IMPACTS...Freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ TNZ036>040-067>071-073-081>086-098>101-071400- /O.CON.KMRX.FR.Y.0011.000000T0000Z-211107T1400Z/ Anderson-Union-Grainger-Hamblen-Northwest Cocke-Roane-Loudon-Knox- Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea- Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk- Including the cities of Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, Parksville, and Reliance 303 AM EST Sun Nov 7 2021 /203 AM CST Sun Nov 7 2021/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST /8 AM CST/ THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. Isolated locations could drop at or below freezing. * WHERE...Much of central and southern sections of east Tennessee. * WHEN...Until 9 AM EST /8 AM CST/ this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Nov 6, 2:57 PM EDT, 2 minutes earlier.
Area forecast discussion, Nov 6, 2:57 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
257 PM EDT Sat Nov 6 2021
.SHORT TERM (Tonight and Sunday)...
500 MB low pressure over the coastal Southeast states will slowly
move out to sea. No impacts here aside from some cirrus clouds. Fair
and chilly weather tonight with another round of fairly widespread
frost. High temps Sunday will be near normal as high pressure
ridging at 500 MB begins to build in from the west behind the
slowly departing coastal low. This ridge will give us a warm spell
for much of the upcoming work week...see below.
GC
.LONG TERM (Sunday Night through Saturday)...
Key Messages:
1. Dry and warm through Wednesday.
2. Next chance of rain is with a late week system, Thursday into
Friday.
3. Another big cool down expected behind the late week system this
weekend.
Discussion:
Little change in the forecast from the last issuance with continued
below average confidence with the late week system. Upper ridging
along with surface high pressure will bring tranquil conditions to
the area Sunday night through Wednesday. Max temperatures will be
near to above normal during this time frame as thickness's increase
with the increasing heights.
During the week several waves will cross the Pacific northwest with
one of these expected to move across the Rockies by Tuesday and dig
into the plains mid to late week. Deterministic guidance is still
struggling with the this system but an associated cold front will
move through the region sometime Friday. Before this however,
southerly flow will advect moisture northward as early as Thursday
night with an expected increase in PoPs. The passage of the cold
front and northwest flow regime aloft will support a much cooler
airmass with temperatures back to below normal during the weekend.
Any residual moisture left over could bring light wintry
precipitation to the higher elevations but no impacts are expected
at this point.
Diegan
&&
.AVIATION...
18Z TAF DISCUSSION.
VFR expected to prevail. Light winds.
GC
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 38 63 41 68 43 / 0 0 0 0 0
Knoxville McGhee Tyson Airport, TN 34 61 36 67 42 / 0 0 0 0 0
Oak Ridge, TN 35 62 38 67 42 / 0 0 0 0 0
Tri Cities Airport, TN 30 60 33 66 38 / 0 0 0 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Frost Advisory from 3 AM to 9 AM EST Sunday for Cherokee-Clay.
TN...Frost Advisory from 3 AM EST /2 AM CST/ to 9 AM EST /8 AM CST/
Sunday for Anderson-Bledsoe-Bradley-East Polk-Grainger-
Hamblen-Hamilton-Jefferson-Knox-Loudon-Marion-McMinn-Meigs-
North Sevier-Northwest Blount-Northwest Cocke-Northwest
Monroe-Rhea-Roane-Sequatchie-Union-West Polk.
VA...NONE.
&&Hazardous weather outlook, Nov 6, 2:22 AM EDT, 12 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 222 AM EDT Sat Nov 6 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-070630- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 222 AM EDT Sat Nov 6 2021 /122 AM CDT Sat Nov 6 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Frost is likely late tonight into the morning hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
In the hours before
Special weather statement, Nov 6, 9:20 AM EDT, 5 hours 39 minutes before
Special Weather Statement National Weather Service Morristown TN 920 AM EDT Sat Nov 6 2021 NCZ060-061-TNZ067>069-071>074-081>087-098>102-061500- Cherokee-Clay-Roane-Loudon-Knox-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Happy Valley, Maryville, Alcoa, Cades Cove, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Elkmont, Gatlinburg, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, Citico, Coker Creek, South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, Parksville, Reliance, Big Frog Mountain, Ducktown, and Turtletown 920 AM EDT Sat Nov 6 2021 /820 AM CDT Sat Nov 6 2021/ ...Areas of Dense Fog This Morning... Areas of dense fog were occurring, reducing visibilities in some areas below a quarter of a mile. This fog will be burning off through 11 AM. Motorists should exercise caution and allow extra travel time this morning.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 4:43 PM EDT | Freeze Warning | MRX | Polk | 17 hr |
Nearby
Frost Advisories in Tennessee, 2021Frost Advisories in North Carolina, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.